Aa
Aa
A
A
A
Close
Avatar universal

One eye sharper vision then other

Hi l l am 46 years old l have glaucoma and been on eye drops ten years, although some serve damage my central and Peripheral vision is still very good according to my eye doctor. Last few months l noticed when l am outdoors if l cover each eye with my hand on look in the distance l noticed the vision in my left eye is not as good or as sharp as my right eye. For example if l read the words on a sign 50 or 100 meters in the distance l can still read the words with my left eye but they seem slightly blurry or not as sharp as my right eye, but this is only noticable if l cover one eye at a time not with both eyes. But this is only in the distance, my left eye is just as good as my right and not blurry if for example l am reading the letter on an eye chart ten feet away. l will mention this to my eye doctor when l see him in two months, l think l read its normal to have one eye not as sharp as the other or could this be something to worry about or related to glaucoma , l am 46 years old and dont use glasses could it just be a case of ageing, also l have recently had problems with dry eye from glaucome eye drop[s could it be due to that. Thanks
1 Responses
177275 tn?1511755244
The most common cause would be that you have a refractive error and need glasses for the best vision and to try and make the vision equal or near equal in both eyes.  At 46 they would need to be a lineless bifocal type to work far, near and intermediate.  Cataracts are not common at your age and glaucoma mainly affects peripheral vision not central. Glasses are the likely cause and needed for best vision
2 Comments
Thanks at this stage its not something that bothers me or that l really notice , could l not get glasses until it becomes something that bothers me or  should l get glasses now in terms of eye health and vision protection. On a different topic , can the long term use of glaucoma eye drops such as Xalatan , azarga cause any serious or vision threathening problems or is that not really possible, thanks
Xalatan (latanoprost) is the most widely used glaucoma medicine in the world. It has few side effects, it makes the lashes grow longer which most people don't mind.  The package warning about changing iris color is only an iris with brown/blue mixed.  The Azarga contains a beta blocker and that can cause a lot of problems:  slow pulse, cold feet, loss of energy, low blood pressure, chronic cough, wheezing and the other ingredient bromonidine can cause red irritated eyes and eyelids. Read the package insert for a full list of possible side effects.  
Have an Answer?

You are reading content posted in the Eye Care Community

Top General Health Answerers
177275 tn?1511755244
Kansas City, MO
Avatar universal
Grand Prairie, TX
Avatar universal
San Diego, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.